Alert archive / Alabama / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 16, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at May 9, 2004, 7:25 PM CDT for DeKalb County, Alabama. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2004, 7:25 PM CDT (00:25 UTC)
- Expired
- May 9, 2004, 8:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County DeKalb County, AL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 2:14 PM CDT, 5 hours 11 minutes earlier.
Area forecast discussion, May 9, 2:14 PM CDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 215 PM CDT SUN MAY 9 2004 .DISCUSSION... OUR SNEAK PREVIEW OF JULY AND AUGUST CONTINUES ACROSS THE TENNESSEE VALLEY. SEVERAL SHRA/TSRA ON KHTX RADAR...BUT NONE WITHIN 50 MILES OF OUR FORECAST AREA AT PRESENT. SHORT TERM (TONIGHT THROUGH WEDNESDAY)... IF YOU TOOK THIS ENTIRE FORECAST AND ADDED 10 DEGREES...YOUD HAVE THE FORECAST FOR TWO MONTHS FROM NOW. AT LEAST THE 90S ARE OVER AFTER TODAY FOR AT LEAST FIVE OR SIX DAYS. THROUGH WEDNESDAY...EACH DAY SHOULD FEATURE GRADUALLY MORE CLOUDS...MORE SHRA/TSRA DEVELOPMENT (AKA GRADUALLY HIGHER POPS)...AND COOLER DAYTIME TEMPS. MY POPS FOR TOMORROW WILL BE DEPENDENT ON HOW MUCH DEVELOPMENT WE SEE NEARBY TODAY. THE DIGITS BELOW ARE FIRST GUESSES. THROUGH THE SHORT TERM...I WILL CONTINUE TO GO BELOW GUIDANCE ON MINS AND AT/ABOVE FOR THE MAX TEMPS. THE VALLEY/RIDGE TEMP SPLIT IS JUST ABOUT DONE FOR... WILL BE MINIMAL TONIGHT AND VIRTUALLY NON-EXISTENT AFTER THAT. PRECIP FROM THE MODELS IS ALL OVER THE MAP...BUT WITH A SUMMERLIKE PATTERN I WILL TAKE SUMMERLIKE AFTN/EVE ACTIVITY. THE ETA LOOKS GOOD FOR WEDNESDAY EVENING BUT THAT IS DEPENDENT ON TIMING/TRACKING OF WEAK SHORTWAVES MOVING UP AND OVER THE MEAN UPPER RIDGE. DONT REALLY SEE DEEP GULF MOISTURE UNTIL WEDNESDAY THOUGH. EXTENDED (WEDNESDAY NIGHT THROUGH SUNDAY)... THERES ONE CHANCE IN THIS FORECAST FOR A SYSTEM TO TAKE A STAB AT THE UPPER RIDGE. AND THAT COMES WEDNESDAY NIGHT THROUGH FRIDAY. HOW MUCH RAIN WE SEE DEPENDS ON HOW MUCH OF A DENT IS MADE IN THE RIDGE. WE ARE TALKING ABOUT A LITTLE MORE THAN THE AFTN/EVE NORM THOUGH... INCLUDING THE POSSIBILITY FOR NIGHTTIME SHRA/TSRA THURSDAY NIGHT AND FRIDAY NIGHT. THE GFS MAY BE TOO BULLISH IN BREAKING INTO THE RIDGE...ALTHOUGH FOR THE FIRST TIME IT GIVES UP ON FROPA WITH THE MOST RECENT RUNS. LIKELY THE INEVITABLE WILL HAPPEN...AND THE RIDGE WILL BUILD BACK IN NEXT WEEKEND. HAVE KEPT MOST OF DAY 6...AND ALL OF DAY 7...DRY IN THIS FORECAST AS A RESULT...AND WARMED TEMPS BACK UP TOWARD THE MID 80S. LOWS ARE BASICALLY 57 TO 63 THROUGH THE ENTIRE FORECAST PERIOD. PRELIM DIGITS FOLLOW. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 62 85 62 83 / 10 20 10 20 SHOALS 61 86 61 84 / 10 10 10 20 CULLMAN 62 84 62 82 / 10 20 10 20 FAYETTEVILLE 61 84 61 83 / 10 20 10 20 FT PAYNE 57 85 58 80 / 10 20 10 20 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && JE/23
Hazardous weather outlook, May 9, 1:00 PM CDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 100 PM CDT SUN MAY 9 2004 ALZ001>010-016-TNZ076-096-097-100300- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 100 PM CDT SUN MAY 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(THROUGH TONIGHT)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...(MONDAY THROUGH SATURDAY)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. AN ISOLATED SHOWER OR THUNDERSTORM WILL BE POSSIBLE EACH AFTERNOON FOR MUCH OF THE UPCOMING WEEK...WITH THE BEST CHANCE ON WEDNESDAY AND THURSDAY AS A STORM SYSTEM APPROACHES THE AREA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED. 07
Nearby
Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.